Alert archive / Wisconsin / Severe Thunderstorm Warnings in 2019
Severe Thunderstorm Warning 92, NWS La Crosse, WI
NWS La Crosse, WI issued this severe thunderstorm warning at Aug 7, 2019, 5:31 PM CDT for Clark County, Wisconsin. It was in force for 44 min. 4 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Aug 7, 2019, 5:31 PM CDT (22:31 UTC)
- Expired
- Aug 7, 2019, 6:15 PM CDT
- In force
- 44 min
- Issued by
- NWS La Crosse, WI
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
County Clark County, WI
The radar
The La Crosse radar (KARX), 125 km from the middle of the area, began a volume at 22:33 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 7, 5:55 PM CDT | TSTM WND GST 50 | 3 Sw Spencer, WI | |
| Aug 7, 6:00 PM CDT | TSTM WND DMG | 3 Sw Spencer, WI | METAL STRIPPING BLOWN OFF A BARN. |
| Aug 7, 6:00 PM CDT | TSTM WND DMG | 6 Nne Chili, WI | 12 INCH DIAMETER PINE TREE BLOWN DOWN. |
| Aug 7, 6:00 PM CDT | TSTM WND GST 60 | 3 Sw Spencer, WI | SOME SMALL BRANCHES DOWN. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this severe thunderstorm warning; the first came 29 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Green Bay/Straub, WI (KGRB), launched 12:00Z, 10.5 hours before the alert went out and 192 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 20 J/kg
- Mixed-layer CIN
- -91 J/kg
- Mixed-layer LCL
- 1433 m above ground
- 0-6 km bulk shear
- 25 kt
- 0-1 km storm-relative helicity
- 71 m²/s²
- 0-3 km storm-relative helicity
- 97 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
457
WUUS53 KARX 072231
SVRARX
WIC019-072315-
/O.NEW.KARX.SV.W.0092.190807T2231Z-190807T2315Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service La Crosse WI
531 PM CDT Wed Aug 7 2019
The National Weather Service in La Crosse has issued a
* Severe Thunderstorm Warning for...
Northeastern Clark County in central Wisconsin...
* Until 615 PM CDT.
* At 531 PM CDT, a severe thunderstorm was located near Loyal, or 17
miles north of Neillsville, moving east at 35 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage
to roofs, siding, and trees.
* This severe thunderstorm will remain over mainly rural areas of
northeastern Clark County, including the following locations...
County K And Capital Road, Riplinger, Longwood, Atwood, Veefkind
and Unity.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 4487 9032 4467 9032 4476 9069 4486 9067
4492 9058
TIME...MOT...LOC 2231Z 291DEG 32KT 4480 9050
HAIL...1.00IN
WIND...60MPH
$$
CA3 follow-up statements
010
WWUS53 KARX 072243
SVSARX
Severe Weather Statement
National Weather Service La Crosse WI
543 PM CDT Wed Aug 7 2019
WIC019-072315-
/O.CON.KARX.SV.W.0092.000000T0000Z-190807T2315Z/
Clark WI-
543 PM CDT Wed Aug 7 2019
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 615 PM CDT
FOR EAST CENTRAL CLARK COUNTY...
At 542 PM CDT, a severe thunderstorm was located near Spencer, or 17
miles northeast of Neillsville, moving east at 35 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage to
roofs, siding, and trees.
This severe thunderstorm will remain over mainly rural areas of east
central Clark County, including the following locations... County K
And Capital Road, Riplinger, Atwood, Veefkind and Unity.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 4487 9032 4467 9032 4473 9058 4489 9053
TIME...MOT...LOC 2242Z 291DEG 32KT 4476 9036
HAIL...1.00IN
WIND...60MPH
$$
CA179
WWUS53 KARX 072252
SVSARX
Severe Weather Statement
National Weather Service La Crosse WI
552 PM CDT Wed Aug 7 2019
WIC019-072315-
/O.CON.KARX.SV.W.0092.000000T0000Z-190807T2315Z/
Clark WI-
552 PM CDT Wed Aug 7 2019
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 615 PM CDT
FOR EAST CENTRAL CLARK COUNTY...
At 551 PM CDT, a severe thunderstorm was located over Spencer, or 20
miles northeast of Neillsville, moving east at 35 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage to
roofs, siding, and trees.
Locations impacted include...
Loyal, Unity and Veefkind.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 4487 9032 4467 9032 4472 9054 4477 9051
TIME...MOT...LOC 2251Z 291DEG 32KT 4473 9025
HAIL...1.00IN
WIND...60MPH
$$
CA071
WWUS53 KARX 072307
SVSARX
Severe Weather Statement
National Weather Service La Crosse WI
607 PM CDT Wed Aug 7 2019
WIC019-072317-
/O.EXP.KARX.SV.W.0092.000000T0000Z-190807T2315Z/
Clark WI-
607 PM CDT Wed Aug 7 2019
...THE SEVERE THUNDERSTORM WARNING FOR EAST CENTRAL CLARK COUNTY WILL
EXPIRE AT 615 PM CDT...
The storm which prompted the warning has moved out of the area.
Therefore, the warning will be allowed to expire.
LAT...LON 4487 9032 4467 9032 4472 9054 4477 9051
TIME...MOT...LOC 2307Z 291DEG 32KT 4468 9008
$$
CAWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS La Crosse, WI wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 7, 2:59 PM CDT, 2 hours 32 minutes earlier.
Area forecast discussion, Aug 7, 2:59 PM CDT, 2 hours 32 minutes before
Area Forecast Discussion National Weather Service La Crosse WI 259 PM CDT Wed Aug 7 2019 .SHORT TERM...(This evening through Saturday Night) Issued at 259 PM CDT Wed Aug 7 2019 At 3 PM, a scattered thunderstorms were developing along a cold front which extended from Dodge Center MN to Wausau WI. There was an isolated severe storm in Jackson and Monroe counties in central Wisconsin. Further north, a shortwave trough was generating scattered storms across northern Wisconsin. A few of these storms were severe in northeast Wisconsin. For late this afternoon and evening, the 07.12z models are in good agreement that the deep (0-6 km) shear will remain weak. The 0-3 km shear will be in the 20 to 25 knot range and 0-1 km ML CAPE will range from 1500 to 2000 J/kg. Due to this, expect isolated strong to severe storms through 8 PM across north-central and central Wisconsin. The main threats will be hail up to quarters and damaging winds. High pressure will then provide dry weather through Friday night. High temperatures will range from lower 70s to lower 80s. Low temperatures will range from the upper 40s to upper 50s. The chances of showers and storms will return to the forecast for Saturday afternoon and night. While the shear is favorable for supercells, the instability does not look good at this time. .LONG TERM...(Sunday through Wednesday) Issued at 259 PM CDT Wed Aug 7 2019 A cold front will move through the area Saturday night/Sunday morning, bringing with it shower/storm chances. At this time, instability looks to be limited due to a drier airmass expected to be in place and the time of arrival. Thereafter, upper-level ridging will become more zonal, which should keep temperatures seasonable for the beginning of next week. A few shortwave troughs may bring shower/storm chances Monday through Wednesday, but exact timing and location will need to be refined as we get closer. && .AVIATION...(For the 18Z TAFS through 18Z Thursday afternoon) Issued at 1259 PM CDT Wed Aug 7 2019 Isolated thunderstorms are possible through early evening but the bulk of this activity should stay northeast of the TAF sites. Otherwise, plan on VFR conditions. && .ARX WATCHES/WARNINGS/ADVISORIES... WI...None. MN...None. IA...None. && SHORT TERM...Boyne LONG TERM...Batzek AVIATION...Wetenkamp
Hazardous weather outlook, Aug 7, 4:15 AM CDT, 13 hours 16 minutes before
Hazardous Weather Outlook National Weather Service La Crosse WI 415 AM CDT Wed Aug 7 2019 IAZ008>011-018-019-029-030-MNZ079-086>088-094>096-WIZ017-029- 032>034-041>044-053>055-061-081000- Mitchell-Howard-Winneshiek-Allamakee-Floyd-Chickasaw-Fayette- Clayton-Wabasha-Dodge-Olmsted-Winona-Mower-Fillmore-Houston- Taylor-Clark-Buffalo-Trempealeau-Jackson-La Crosse-Monroe-Juneau- Adams-Vernon-Crawford-Richland-Grant- 415 AM CDT Wed Aug 7 2019 This Hazardous Weather Outlook is for portions of southeast Minnesota...northeast Iowa and southwest into central Wisconsin. .DAY ONE...Today and Tonight Thunderstorms are possible this afternoon and evening. A few could be strong, potentially severe. Main threats include hail and locally strong winds. The higher threat currently lies along and north and east of Interstate 94, but could spread farther south. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday There are occasional small storm chances from Saturday into next week. Severe weather is not currently expected. .SPOTTER INFORMATION STATEMENT... A few local spotter groups could be needed this afternoon and evening. .EMERGENCY MANAGEMENT COORDINATION... No webinar is scheduled. Rieck
In the hours before
Special weather statement, Aug 7, 1:49 PM CDT, 3 hours 42 minutes before
Special Weather Statement
National Weather Service La Crosse WI
149 PM CDT Wed Aug 7 2019
WIZ032-033-071915-
Buffalo-Trempealeau-
149 PM CDT Wed Aug 7 2019
...A STRONG THUNDERSTORM WILL AFFECT SOUTHEASTERN BUFFALO AND
SOUTHERN TREMPEALEAU COUNTIES...
At 148 PM CDT, a strong thunderstorm was located near Arcadia, moving
east at 30 mph.
Winds in excess of 30 mph and half inch hail are possible with this
storm.
Locations impacted include...
Arcadia, Blair, Dodge, Ettrick, Highway 95 And County D, Beach
Corners, Thimble Park, Highway 95 And County C, North Creek, Peacock
Hill, Tamarack, Frenchville, Square Bluff, Iduna and Hegg.
If outdoors, consider seeking shelter inside a building.
LAT...LON 4432 9165 4432 9117 4425 9117 4425 9115
4409 9115 4412 9166
TIME...MOT...LOC 1848Z 290DEG 26KT 4419 9152
WetenkampSpecial weather statement, Aug 7, 2:23 PM CDT, 3 hours 8 minutes before
Special Weather Statement
National Weather Service La Crosse WI
223 PM CDT Wed Aug 7 2019
WIZ029-033-034-042-072030-
Jackson-Trempealeau-Clark-Monroe-
223 PM CDT Wed Aug 7 2019
...A FEW STRONG THUNDERSTORMS IN WEST-CENTRAL WISCONSIN...
At 218 PM CDT, radar indicated scattered thunderstorms were located
along a line extending from north of Black River Falls to near
Galesville. Movement was east at 20 mph.
An isolated strong storm is possible with winds up to 40 mph, penny
sized hail, and frequent lightning.
Locations that might be impacted through 4 pm include... Black River
Falls, North Bend, Millston, Hatfield, Franklin, Irving, Merrillan,
Ettrick, Melrose, Warrens, and Pigeon Creek Campground.
If outdoors, seek shelter inside a building if storms approach.
LAT...LON 4408 9034 4410 9147 4448 9079 4448 9032
4439 9032
TIME...MOT...LOC 1921Z 279DEG 20KT 4442 9075 4413 9127
BaumgardtSpecial weather statement, Aug 7, 3:31 PM CDT, 2 hours before
Special Weather Statement
National Weather Service La Crosse WI
331 PM CDT Wed Aug 7 2019
WIZ017-072130-
Taylor-
331 PM CDT Wed Aug 7 2019
...STRONG STORMS WILL AFFECT TAYLOR COUNTY...
At 326 PM CDT, strong thunderstorms were located over northern and
eastern Taylor County. Winds in excess of 40 mph and penny size
hail are possible with these storms. These storms were moving
southeast at 35 mph.
LAT...LON 4512 9004 4512 9020 4503 9020 4503 9078
4504 9092 4538 9092 4538 9004
TIME...MOT...LOC 2026Z 298DEG 28KT 4531 9114
JSBSpecial weather statement, Aug 7, 5:20 PM CDT, 11 minutes before
Special Weather Statement
National Weather Service La Crosse WI
520 PM CDT Wed Aug 7 2019
WIZ017-029-072315-
Taylor-Clark-
520 PM CDT Wed Aug 7 2019
...AN AREA OF STRONG THUNDERSTORMS WILL AFFECT NORTHERN CLARK AND
SOUTHERN TAYLOR COUNTIES...
At 518 PM CDT, strong thunderstorms were clustered 7 miles northwest
of Greenwood, or 20 miles north of Neillsville, moving east at 30
mph.
Winds in excess of 40 mph and penny size hail are possible with
these storms.
Locations impacted include...
Medford, Colby, Thorp, Loyal, Greenwood, Owen, Longwood, Reseburg,
Stetsonville, Goodrich, Withee, Gilman, Curtiss, and Lublin.
If outdoors, consider seeking shelter inside a building.
LAT...LON 4522 9005 4512 9004 4512 9020 4503 9020
4503 9031 4467 9032 4479 9092 4528 9092
TIME...MOT...LOC 2218Z 285DEG 25KT 4486 9068
CAThe office that day
Everything else NWS La Crosse, WI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 7, 1:49 PM CDT | Special Weather Statement | ARX | Trempealeau | 26 min |
| Aug 7, 2:23 PM CDT | Special Weather Statement | ARX | Jackson | 67 min |
| Aug 7, 2:31 PM CDT | Severe Thunderstorm Warning | ARX | Jackson, Monroe | 37 min |
| Aug 7, 3:31 PM CDT | Special Weather Statement | ARX | Taylor | 59 min |
| Aug 7, 5:20 PM CDT | Special Weather Statement | ARX | Clark, Taylor | 55 min |
| Aug 7, 5:40 PM CDT | Special Weather Statement | ARX | Eau Claire | 50 min |
| Aug 7, 6:34 PM CDT | Special Weather Statement | ARX | Jackson | 56 min |
Nearby
Severe Thunderstorm Warnings in Wisconsin, 2019Every severe thunderstorm warning in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.